Madeddu, Giordano and De Socio, Giuseppe Vittorio Luigi and Ricci, Elena and Quirino, Tiziana and Orofino, Giancarlo and Carenzi, Laura and Franzetti, Marco and Parruti, Giustino and Martinelli, Canio and Vichi, Francesca and Penco, Giovanni and Dentone, Chiara and Celesia, Benedetto Maurizio and Maggi, Paolo and Libertone, Raffaella and Bagella, Paola and Di Biagio, Antonio and Bonfanti, Paolo (2015) Muscle symptoms and creatine phosphokinase elevations in patientsreceiving raltegravir in clinical practice: results from the SCOLTA project long-term surveillanceGiordano. International Journal of Antimicrobial Agents, Vol. 45 (3), p. 289-294. ISSN 0924-8579. eISSN 1872-7913. Article.
Full text not available from this repository.
Muscle alterations ranging from asymptomatic creatine phosphokinase (CPK) increases to rhabdomyolysis and central nervous system (CNS) symptoms have been reported in patients receiving raltegravir. Muscle symptoms and CPK increases were investigated in a cohort of HIV-infected patients receiving raltegravir-based antiretroviral therapy, and possible associated predictors were evaluated. The SCOLTA Project is a prospective, observational, multicentre study created to assess the incidence of adverse events in patients receiving new antiretroviral drugs in clinical practice. In total, 496 HIV-infected patients were enrolled [333 (67.1%) male]. CDC stage was C in 196 patients (39.5%). Mean age at enrolment was 45.9 ± 9.3 years. Median follow-up was 21 months. Twenty-six patients (5.2%) reported muscle symptoms (16 muscle pain and 17 weakness; 7 had both). Of 342 patients with normal baseline CPK values, 72 (21.1%) had a CPK increase. Seven patients (1.4%) discontinued raltegravir because of muscular events (three for muscle pain/weakness and four CPK increases). No cases of rhabdomyolysis were observed. Patients with muscle symptoms were more frequently receiving in their regimen than those not receiving atazanavir (P = 0.04) and were more likely to also report CNS symptoms (P < 0.0001). Significant predictors of muscle symptoms were CNS symptoms and use of atazanavir. Female sex was associated with a reduced risk of CPK increase. In conclusion, muscle symptoms and CPK elevations occurred frequently and caused most discontinuations due to adverse events. Their monitoring in patients receiving raltegravir should be considered, especially when co-administered with atazanavir or when CNS symptoms are also present.
I documenti depositati in UnissResearch sono protetti dalle leggi che regolano il diritto d'autore
Repository Staff Only: item control page